Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 51, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2020, 8:10 PM CDT for Lincoln County, Nebraska. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2020, 8:10 PM CDT (01:10 UTC)
- Expired
- Jun 3, 2020, 8:21 PM CDT
- In force
- 11 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 124 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 6:18 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.2 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1183 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2358 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.3
The text
As transmitted.
143 WUUS53 KLBF 040110 SVRLBF NEC111-040145- /O.NEW.KLBF.SV.W.0051.200604T0110Z-200604T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service North Platte NE 810 PM CDT Wed Jun 3 2020 The National Weather Service in North Platte has issued a * Severe Thunderstorm Warning for... Southeastern Lincoln County in southwestern Nebraska... * Until 845 PM CDT. * At 810 PM CDT, a severe thunderstorm was located near Brady, or 26 miles northeast of Curtis, moving east at 40 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Brady, Hansen Memorial Reserve State Wildlife Management Area, Jeffrey Canyon State Wildlife Management Area and Vroman. This includes the following highways... Interstate 80 in Nebraska between mile markers 199 and 207. Highway 83 near mile marker 52. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4070 10070 4107 10032 4104 10023 4071 10023 TIME...MOT...LOC 0110Z 283DEG 33KT 4096 10025 HAIL...1.00IN WIND...<50MPH $$ Roberg
1 follow-up statement
930
WWUS53 KLBF 040121
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
821 PM CDT Wed Jun 3 2020
NEC111-040131-
/O.CAN.KLBF.SV.W.0051.000000T0000Z-200604T0145Z/
Lincoln NE-
821 PM CDT Wed Jun 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southwestern Nebraska.
LAT...LON 4070 10070 4107 10032 4104 10023 4071 10023
TIME...MOT...LOC 0119Z 283DEG 33KT 4094 10012
$$
RobergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:32 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 3, 6:32 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service North Platte NE 632 PM CDT Wed Jun 3 2020 .SYNOPSIS... Issued at 348 PM CDT Wed Jun 3 2020 Towering cumulus and isolated thunderstorms have developed across north central Nebraska where a few strong to severe storms have developed. Other towering cumulus developing along a north to south surface trough in the western Sandhills. Temperatures reaching the upper 80s most locations. && .SHORT TERM...(This evening through Thursday night) Issued at 348 PM CDT Wed Jun 3 2020 Strong to severe thunderstorms will be ongoing early this evening. The latest SPC day 1 outlook has a slight risk for severe storms across all of western and north central Nebraska this evening. 0-6km bulk shear 35-45kt and SBCAPES as high as 2000-3000 J/KG available as storms develop. An eastward push of drier air ongoing from the panhandle into the wester Sandhills as a focus for storm initiation this afternoon as well. The NAM and GFS both show a mid level disturbance now reaching the northwest Sandhills and moving eastward into this evening. The HREF and NAMNest both show increasing thunderstorm growth from eastern Cherry southwest across west central and southwest Nebraska by 23Z with upscale growth southeastward through mid evening. With limited turning of winds surface and aloft and moderate to strong deep layer shear, storm mode favors at least a few linear lines of storms to develop late this afternoon and evening. Scattered coverage of storms is likely across the southeast half of the area this evening. Large hail and damaging winds will be the main threat. Isolated very large hail to 2 inches diameter hail is also possible. Discrete storms which form will also be capable of a brief tornado before storms develop into a linear line. Storms should exit eastern areas by0 3Z to 04Z. On Thursday, in the wake of the disturbance crossing the region this evening, Thursday morning and early afternoon look to be free of any shower or thunderstorms. There is a disturbance moving across South Dakota during the morning and early afternoon which should stay north of the area. As the trough/disturbance approaches the mid- missouri valley, thunderstorms should initiate and may develop in the northeast counties late afternoon and evening. The SPC day2 outlook has adjusted to move the slight risk area further northeast to include only areas north of Valentine through O'Neill. Storms initiating in the higher terrain of WY and CO will move east for a few storms possibly making it into the far western Sandhills late afternoon. Isolated showers and storms possible in the west and south during the evening, with again slightly better chances in the northeast. A cold front to drop south through the area overnight. .LONG TERM...(Friday through Wednesday) Issued at 348 PM CDT Wed Jun 3 2020 For Friday and Saturday, the upper ridge will amplify and build eastward into the Missouri and Central Mississippi Valley. Meanwhile, a closed low over southern CA and rather deep upper trough will extend across the northwestern U.S on Friday. The cold front will stall and become nearly stationary near the Kansas border Friday afternoon with a moist upslope flow across NE. Storms in the evening may move into the west and possibly north of the boundary in central Nebraska. Increasing chances and coverage expected after midnight, mainly north central. ON Saturday, the GFS breaks down the upper ridge as the upper trough advances east. Thunderstorm chances increase Sat. into Sat. evening across the area. As the main disturbance moves through Saturday into Saturday night, POPS are as high as 40-50 percent Saturday aftn and evening. deep layer shear will be quite strong at 50 to 60KT. Surface winds will be southeast at 20 to 30 mph, so turning winds with height suggest strong to severe storms are possible. Sunday into Monday looks fairly dry with a southerly surface flow. An upper trough persists across western U.S. and a large upper ridge axis will extend across the Mississippi Valley. Highs will remain in the upper 80s to lower 90s. Although an amplified southwest flow aloft will exist, storm chances appear limited, with just a slight chance of storms across nctrl NE Sunday night and again Monday aftn. Highs Sunday low to mid 90s and Monday 85 to 90. Better chances for thunderstorms Monday night into Tuesday. The upper trough across the Rockies will advance toward the Central and Northern Plains and push a Pacific cold front into the area Monday or Monday night. Highs are forecast to cool into the upper 60s to mid 70s Tuesday and low to mid 70s Wednesday. Showers and thunderstorms are again possible as the upper flow become more zonal. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 632 PM CDT Wed Jun 3 2020 Thunderstorms are the primary aviation weather hazard, mainly for the rest of this evening and again starting Thursday late afternoon. Some storms will be strong or severe, capable of 50+ kt wind gusts and large hail, along with downpours reducing visby. Overall, any reduced cig or visby should be brief, and mainly VFR will continue. Winds will transition to west/northwest through the forecast period. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Snively
Hazardous weather outlook, Jun 3, 3:47 PM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 347 PM CDT Wed Jun 3 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-042100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 347 PM CDT Wed Jun 3 2020 /247 PM MDT Wed Jun 3 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to scattered severe thunderstorms will continue through late this afternoon and evening. Large hail, possibly 2 inches in diameter or greater, and damaging winds are possible with these storms. A tornado is possible for locations northeast of a line from Merriman to Callaway. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Isolated to scattered severe thunderstorms are possible late Thursday afternoon and evening. Large hail, possibly 2 inches in diameter or greater, and damaging winds could occur. The greatest threat will generally be along and northeast of a line from Valentine to O'Neill. Severe storms are possible early next week, most likely Monday afternoon and evening. Later forecasts will better pinpoint this potential. .SPOTTER INFORMATION STATEMENT... Reports of wind damage and hail will be appreciated tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 3, 7:38 PM CDT, 32 minutes before
Special Weather Statement National Weather Service North Platte NE 738 PM CDT Wed Jun 3 2020 NEZ059-040130- Lincoln NE- 738 PM CDT Wed Jun 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LINCOLN COUNTY UNTIL 830 PM CDT... At 738 PM CDT, Doppler radar was tracking a strong thunderstorm near Dickens, or 18 miles south of North Platte, moving southeast at 50 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wellfleet and Somerset. This includes Highway 83 between mile markers 56 and 71. A Severe Thunderstorm Watch remains in effect until 100 AM CDT for southwestern Nebraska. LAT...LON 4089 10100 4101 10096 4094 10053 4072 10067 TIME...MOT...LOC 0038Z 294DEG 48KT 4088 10089 Roberg
Local storm report, Jun 3, 7:39 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
739 PM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL 1 SW BURWELL 41.77N 99.15W
06/03/2020 E1.00 INCH GARFIELD NE TRAINED SPOTTER
QUARTER SIZED HAIL AND HEAVY WIND.
&&
SMELTZERLocal storm report, Jun 3, 7:45 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
745 PM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TSTM WND GST 12 S STOCKVILLE 40.36N 100.38W
06/03/2020 E70 MPH FRONTIER NE TRAINED SPOTTER
SOCIAL MEDIA REPORT OF 70MPH WIND GUST.
&&
CBROWNSpecial weather statement, Jun 3, 7:56 PM CDT, 14 minutes before
Special Weather Statement National Weather Service North Platte NE 756 PM CDT Wed Jun 3 2020 NEZ059-040145- Lincoln NE- 756 PM CDT Wed Jun 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL 845 PM CDT... At 755 PM CDT, Doppler radar was tracking a strong thunderstorm near Moorefield, or 10 miles north of Curtis, moving east at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Brady, Hansen Memorial Reserve State Wildlife Management Area and Jeffrey Canyon State Wildlife Management Area. This includes Interstate 80 in Nebraska between mile markers 193 and 207. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 100 AM CDT for southwestern Nebraska. LAT...LON 4071 10065 4106 10047 4104 10024 4071 10023 TIME...MOT...LOC 0055Z 255DEG 29KT 4077 10045 Roberg
Special weather statement, Jun 3, 7:56 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service North Platte NE
756 PM CDT Wed Jun 3 2020
NEZ010-029-040145-
Wheeler NE-Holt NE-
756 PM CDT Wed Jun 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOLT AND EASTERN
WHEELER COUNTIES UNTIL 845 PM CDT...
At 756 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Bartlett, or 33 miles south of O'neill, moving
southeast at 25 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Bartlett, Cumminsville and Four Corners.
This includes Highway 281 between mile markers 139 and 151.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
north central Nebraska. A Severe Thunderstorm Watch also remains in
effect until 100 AM CDT for north central Nebraska.
LAT...LON 4175 9848 4198 9865 4210 9846 4202 9829
4188 9830
TIME...MOT...LOC 0056Z 320DEG 22KT 4199 9849
GomezSpecial weather statement, Jun 3, 8:02 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service North Platte NE
802 PM CDT Wed Jun 3 2020
NEZ071-040130-
Frontier NE-
802 PM CDT Wed Jun 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR FRONTIER COUNTY UNTIL 830 PM
CDT...
At 801 PM CDT, Doppler radar was tracking a strong thunderstorm near
Medicine Creek Reservoir State Recreation Area, or 23 miles southeast
of Curtis, moving east at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Curtis, Eustis, Moorefield, Stockville, Medicine Creek Reservoir
State Recreation Area, Maywood, Orafino, Freedom and Dancing Leaf
Earth Lodge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Medicine Creek Reservoir, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southwestern Nebraska.
LAT...LON 4035 10054 4069 10064 4069 9999 4044 9999
4043 10009 4035 10010
TIME...MOT...LOC 0101Z 282DEG 31KT 4040 10018
RobergThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:05 PM CDT | Special Weather Statement | LBF | Dawson | 25 min |
| Jun 3, 7:11 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 27 min |
| Jun 3, 7:12 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 26 min |
| Jun 3, 7:16 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
| Jun 3, 7:21 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 39 min |
| Jun 3, 7:24 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 36 min |
| Jun 3, 7:38 PM CDT | Special Weather Statement | LBF | Lincoln | 52 min |
| Jun 3, 7:56 PM CDT | Special Weather Statement | LBF | Lincoln | 49 min |
| Jun 3, 8:02 PM CDT | Special Weather Statement | LBF | Frontier | 28 min |
| Jun 3, 8:25 PM CDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Jun 3, 8:39 PM CDT | Special Weather Statement | LBF | Sherman | 51 min |
| Jun 3, 8:42 PM CDT | Special Weather Statement | LBF | Custer | 48 min |
| Jun 4, 3:48 PM CDT | Special Weather Statement | LBF | Sheridan | 42 min |
| Jun 4, 4:03 PM CDT | Special Weather Statement | LBF | Sheridan | 42 min |
| Jun 4, 4:15 PM CDT | Special Weather Statement | LBF | Deuel | 45 min |
| Jun 4, 4:43 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 62 min |
| Jun 4, 4:57 PM CDT | Special Weather Statement | LBF | Perkins | 48 min |
| Jun 4, 5:36 PM CDT | Special Weather Statement | LBF | Lincoln | 39 min |
| Jun 4, 5:37 PM CDT | Special Weather Statement | LBF | Cherry | 23 min |
| Jun 4, 5:59 PM CDT | Special Weather Statement | LBF | Cherry | 46 min |
| Jun 4, 6:06 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 39 min |
| Jun 4, 6:12 PM CDT | Special Weather Statement | LBF | Frontier, Hayes | 48 min |
| Jun 4, 6:15 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 60 min |
| Jun 4, 6:23 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 67 min |
| Jun 4, 6:32 PM CDT | Special Weather Statement | LBF | Arthur, Blaine, Garden, Grant, Hooker, McPherson and 1 more | 43 min |
| Jun 4, 6:39 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 66 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.